August 3, 2008

Good news! I've adjusted to the chemotherapy cream

My wakeup heart rate was 53 this morning, down from 55. I feel fine and am looking forward to tomorrow's run. Today is day 5 of my 5-day use of the cream this week. Last week on day 5, my heart rate was in the 70s. Today's almost-normal heart rate is significant in light of my mowing my lawns yesterday right at the max of the high temperature yesterday of 99 (F) in the shade. I have to use the cream for three more weeks, and then I'll find out if the skin cancer is gone or if I'll need surgery to remove it.

4 comments:

robison52 said...

Your heart rate being lower is GOOD NEWS! You conquered the cream and undoubtedly the cancer too...reminds me of the movie, "Invincible" with Bruce Willis. I believe your health is more providential than coincidental, you are God blessed.

Allen said...

Yes, Bruce, I have been blessed! I'll know in a month if the cream took out the skin cancer. If not, then I'll have to have surgery. The surgery that I had on another skin cancer is healing fine, so far. I've been blessed that the skin cancers I've had are all Basal Cell, the least dangerous of the skin cancers. Basal Cells don't move around, they just get bigger.

Anonymous said...

Allen,

Your webpage caught my eye because I've started on chemotherapy cream for AK (day 10) and since I started it not only has my heart rate increased into the 70's (usually in 50's, I'm a runner too), but I started having heart palpitations as well. My heart's been "skipping beats" and pounds so hard in my chest that I can't sleep on my left side at night...it's too distracting feeling my heart pound against my rib cage. My dermologist told me the cream wouldn't be causing this but I can't think what else has changed in my life that could cause so many heart issues. Did your heart ever have palpitations or was it just the higher heart rate that you experienced?

Alison

Allen said...

The cream affected my heart rate but not, as far as I know, the other aspects that you mentioned. We're all different, and your body might have had more of a reaction than mine. How long will you be using the cream?